New York, 2015Flash Flooding and Damaging Winds in New York, July 1, 2015
July 1, 2015 · NWS ALY · 5 events in 3 counties and zones
During the early morning hours on Wednesday, July 1st, a warm front lifted northward across eastern Upstate New York. An area of showers and embedded thunderstorms accompanied this warm front as it slowly moved across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early morning hours on Wednesday, July 1st, a warm front lifted northward across eastern Upstate New York. An area of showers and embedded thunderstorms accompanied this warm front as it slowly moved across the region. Heavier bursts of rainfall repeated over the same portions of the eastern Catskills, with radar estimating up to three inches of rain falling in a short period of time. As a result of this, flash flooding occurred and several small streams overflowed their banks, which caused several roadways to be temporarily closed.
Behind this warm front, a warm and muggy air mass was in place over eastern New York. As the storm's cold front approached later in the day, scattered thunderstorms developed. A few of these thunderstorms became severe, producing damaging wind gusts. The threat for severe storms ended by evening, as the cold front crossed the region from west to east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 3:06 AM EST, 29 minutes earlier.
Area forecast discussion, Jul 1, 3:06 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
406 AM EDT WED JUL 1 2015
.SYNOPSIS...
THE CHANCES FOR SHOWERS AND THUNDERSTORMS SOME WITH HEAVY RAIN
WILL CONTINUE TODAY AS A COLD FRONT APPROACHES THE REGION. HIGH
PRESSURE BUILDS IN FROM THE GREAT LAKES REGION TONIGHT INTO
THURSDAY WITH FAIR AND DRIER WEATHER EXPECTED TO CONTINUE THROUGH
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOR TODAY...HAVE ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN 6
COUNTIES THROUGH NOON TODAY. SPECIFICALLY THE FLASH FLOOD WATCH
INCLUDES GREENE...COLUMBIA...BERKSHIRE...ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES. FOR THIS MORNING...ONGOING SHOWERS AND
THUNDERSTORMS WILL OCCUR AHEAD OF THE COLD FRONT IN THE WARM
SECTOR...AS THE WEAK SFC LOW/SFC TROUGH MOVES THROUGH IN THE
MORNING. PWATS ACRS THE FLASH FLOOD WATCH AREA REMAIN ELEVATED
THROUGH THE MORNING HOURS GENERALLY IN THE 1.4 TO 1.6 INCH RANGE.
THE BETTER DEEP SHEAR ACROSS THE ERN HALF OF THE FCST AREA WILL
BE IN THE MORNING WITH 0-6 KM BULK SHEAR VALUES OF 40-55 KTS.
SOME BANDS OF CONVECTION MAY FORM IN THE STRONGLY SHEARED
ENVIRONMENT. THE 0-1 KM BULK SHEAR VALUES ARE GENERALLY IN THE
15-25 KT RANGE...BUT THE INSTABILITY IS LIMITED IN THE MORNING
INITIALLY AT LESS THAN 500 J/KG...BUT IT MAY INCREASE TO 1000-1500
J/KG BASED ON THE LATEST GFS BY 18Z...AND THE NAM IS SIMILAR WITH
ROUGHLY SBCAPES OF 1000-1500 J/KG WITH SFC DEWPTS IN THE 60S.
HOWEVER...THE NAM LINGERS THE MODERATE AMOUNTS OF INSTABILITY
UNTIL 21Z AHEAD OF THE COLD FRONT...AND ANOTHER SHORT-WAVE. THE
LEFT FRONT QUAD OF AN H500/H250 JET STREAK WILL ALSO BE
APPROACHING CNTRL-ERN NY BTWN 18Z-00Z. THIS WOULD MEAN SOME
STRONG THUNDERSTORMS...POSSIBLY ISOLATED OR SCATTERED SEVERE WOULD
BE POSSIBLE IN THE MID TO LATE PM...IF ENOUGH SFC HEATING OCCURS.
THE BETTER SHEAR IS DEPARTING IN THE MORNING...BUT AHEAD OF THE
FRONT...THE 0-6 KM SHEAR SHOULD INCREASE AGAIN TO 30-40 KTS FOR
SOME MULTI-CELL CLUSTERS/LINES WITH DAMAGING WINDS /BOWING
SEGMENTS/ THE MAIN THREAT...AS THE MID LEVEL LAPSE RATES ARE
GENERALLY 5-6 C/KM IN THE AFTERNOON...BUT STEEPER IN THE
MORNING/VERY EARLY PM. HAIL LOOKS LIKE IT WOULD BE A SECONDARY
THREAT. SPC KEEPS MOST OF THE FCST AREA IN A MARGINAL RISK. WE
KEPT MENTION IN THE HWO OF GUSTY WINDS AND HAIL. IF THE CLOUD
COVER REMAINS IN PLACE THE THREAT WILL BE GREATLY DIMINISHED FOR
THE SEVERE POTENTIAL. HIGHS TODAY WILL RANGE FROM THE UPPER 60S
NORTHWEST TO LOWER 80S SOUTHEAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...THE SHORT-WAVE AND COLD FRONT ARE EXPECTED TO MOVE
THROUGH THE FCST AREA IN THE EARLY EVENING. THE SHOWERS AND ISOLD-
SCT THUNDERSTORMS SHOULD END IN THE EARLY EVENING. COOLER AND
DRIER AIR WILL START TO FILTER INTO THE REGION WITH THE COLD
ADVECTION IN THE WAKE OF THE FRONT. LOWS WILL BE MAINLY IN THE
UPPER 40S TO LOWER 60S.
THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE BEGINS TO RIDGE IN
FROM THE UPPER MIDWEST AND W-CNTRL GREAT LAKES REGION. HIGHS ON
THURSDAY WILL RANGE FROM THE UPPER 60S TO UPPER 70S. CLEARING
SKIES AND COOL CONDITIONS ARE EXPECTED THU NIGHT WITH THE SFC
RIDGE BUILDING EASTWARD. LOWS WILL BE IN THE MID 40S TO UPPER 50S.
FRIDAY AND FRIDAY NIGHT...HIGH PRESSURE WILL MOVE ACRS THE FA AND
OFF THE NEW ENGLAND COAST BY SATURDAY MORNING. HIGHS ON FRIDAY
WILL BE IN THE 70S WITH LOWS FRIDAY NIGHT IN THE MID 40S TO AROUND
60.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
IT APPEARS THAT RISING MID/UPPER TROPOSPHERIC HEIGHTS AND SFC HIGH
PRESSURE WILL BE THE MAIN HIGHLIGHTS DURING THIS PORTION OF THE
FORECAST...ALTHOUGH SUBTLE SMALLER SCALE DISTURBANCES WILL STILL
NEED TO BE WATCHED...ESPECIALLY ON SATURDAY.
FOR SAT-SAT NT...THERE ARE STILL SOME HINTS THAT A NORTHERN STREAM
IMPULSE MAY INTERACT WITH SOME MOISTURE FROM THE SOUTH...LEADING TO
AT LEAST FEW AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. WILL KEEP
LOW CHC POPS FOR MOST AREAS SAT AFTN-EVENING FOR SCATTERED
SHOWERS/ISOLATED TSTMS...ALTHOUGH FUTURE FORECASTS MAY STILL
CONTINUE TO TREND MORE OPTIMISTIC IF FORECAST MODELS SUGGEST LESS
INTERACTION BETWEEN IMPULSES/MOISTURE. TEMPS SHOULD BE NEAR
NORMAL...MAINLY IN THE UPPER 70S TO LOWER 80S IN VALLEYS...AND
LOWER/MID 70S FOR HIGHER ELEVATIONS FOR HIGHS...AND MID 50S TO
AROUND 60 FOR SAT NT/SUN AM MINS.
SUN-MON NT...IT APPEARS THAT IN THE WAKE OF ANY POTENTIAL UPPER
LEVEL DISTURBANCE PASSAGE...HIGH PRESSURE AND RISING MID/UPPER LEVEL
HEIGHTS SHOULD RETURN FOR SUN-MON. THIS SHOULD ALLOW FOR GENERALLY
FAIR WEATHER...WITH TEMPS RETURNING TO MORE SEASONABLE LEVELS...WITH
MAX TEMPS IN THE LOWER/MID 80S IN VALLEYS AND 75-80 ACROSS HIGHER
ELEVATIONS...AND OVERNIGHT MINS RANGING FROM THE MID 50S ACROSS
HIGHER ELEVATIONS...TO THE LOWER/MID 60S IN VALLEYS.
TUE...THE NEXT FRONT MAY APPROACH BY LATER IN THE DAY OR AT NIGHT.
HAVE INCLUDED MENTION OF CHC POPS FOR SHOWERS/THUNDERSTORMS. TEMPS
SHOULD REACH THE LOWER/MID 80S ACROSS LOWER ELEVATIONS AND 75-80
ACROSS HIGHER TERRAIN.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT WILL SLOWLY MOVE NORTHEAST ACROSS THE REGION THROUGH
MID MORNING. A COLD FRONT WILL THEN SWING EAST ACROSS THE REGION
THIS AFTERNOON.
THROUGH DAYBREAK...SEVERAL AREAS OF SHOWERS AND EMBEDDED
THUNDERSTORMS WILL PASS THROUGH THE TAF SITES...WITH THE GREATEST
THREAT OF IMPACT BETWEEN ROUGHLY 0630Z-0800Z/WED. PERIODS OF
MODERATE TO BRIEFLY HEAVY RAIN...SOME THUNDER...AND WIND GUSTS UP
TO 20-25 KT WILL BE POSSIBLE DURING THIS TIME...ALONG WITH MVFR
TO OCCASIONAL IFR CONDITIONS. AFTER THIS WINDOW...THE
SHOWERS/THUNDERSTORMS MAY DIMINISH...BUT IFR CIGS MAY BECOME MORE
WIDESPREAD THROUGH AT LEAST 11Z-13Z/WED.
LINGERING LOW CLOUDS SHOULD LIFT WITH VFR CONDITIONS DEVELOPING
BETWEEN ROUGHLY 14Z-16Z/WED. THEN...ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL REDEVELOP AHEAD OF THE INCOMING COLD
FRONT...WHICH SHOULD THEN DECREASE FROM WEST TO EAST BETWEEN
19Z-22Z/WED. BRIEF PERIODS OF MVFR/IFR VSBYS WILL BE POSSIBLE WITH
ANY SHOWERS/TSTMS.
MAINLY VFR CONDITIONS SHOULD THEN RETURN IN THE WAKE OF THE FRONT
FOR THIS EVENING.
WINDS WILL BE MAINLY FROM THE SOUTHEAST TO SOUTH...AT 5-10 KT
THROUGH DAYBREAK...ALTHOUGH MAY BE VARIABLE IN DIRECTION...AND
GUST INTO THE 20-25 KT RANGE IN AND NEAR ANY THUNDERSTORMS. WINDS
WILL BECOME SOUTH TO SOUTHWEST BY MID MORNING AT 8-12 KT...WITH
SOME GUSTS POSSIBLY REACHING 15-20 KT. WINDS WILL THEN SHIFT INTO
THE WEST IN THE WAKE OF THE COLD FRONT LATER THIS AFTERNOON...AT
8-12 KT...THEN DIMINISH TO LESS THAN 8 KT AFTER SUNSET.
WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS AGAIN LATER THIS MORNING INTO THE AFTERNOON.
OUTLOOK...
WED NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. THU-FRI
NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. INDEPENDENCE DAY-SAT
NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SUN:
NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
THE CHANCES FOR SHOWERS AND THUNDERSTORMS SOME WITH HEAVY RAIN
WILL CONTINUE TODAY AS A COLD FRONT APPROACHES THE REGION. HIGH
PRESSURE BUILDS IN FROM THE GREAT LAKES REGION TONIGHT INTO
THURSDAY WITH FAIR AND DRIER WEATHER EXPECTED TO CONTINUE THROUGH
FRIDAY.
&&
.HYDROLOGY...
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH TODAY AHEAD OF MULTIPLE UPPER LEVEL DISTURBANCES...AND A
COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL THROUGH THIS MORNING AND A FLASH FLOOD WATCH IS IN EFFECT
UNTIL NOON EDT FOR GREENE...COLUMBIA...BERKSHIRE...ULSTER...
DUTCHESS AND LITCHFIELD COUNTIES. TOTAL RAINFALL THROUGH TODAY
LOOKS TO BE HALF AN INCH TO AN INCH IN MOST PLACES...EXCEPT 1 TO 4
INCHES WITH LOCALLY HIGHER TOTALS POSSIBLE ACROSS THE FLASH FLOOD
WATCH AREA.
A PERIOD OF DRIER WEATHER RETURNS TONIGHT THROUGH FRIDAY NIGHT.
THIS STRETCH OF DRIER WEATHER WILL ALLOW FOR RIVER FLOWS TO LOWER
FROM THE PAST WEEK OF RAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ058>061-063>066.
MA...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR MAZ001-025.
VT...NONE.
&&
SYNOPSIS...IAA/11/WASULA
NEAR TERM...11/WASULA
SHORT TERM...11/WASULA
LONG TERM...IAA/KL
AVIATION...IAA/KL
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Jul 1, 3:23 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
423 AM EDT WED JUL 1 2015
CTZ001-013-MAZ001-025-NYZ058>061-063>066-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
423 AM EDT WED JUL 1 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE CENTRAL AND SOUTHEAST
CATSKILLS...MID HUDSON VALLEY AND CENTRAL AND SOUTHERN TACONICS OF EAST
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD
FRONT THROUGH EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY
BE STRONG WITH GUSTY WINDS AND HAIL AS WELL AS PRODUCE TORRENTIAL
RAINFALL.
THERE IS AN ISOLATED THREAT THAT A FEW OF THE THUNDERSTORMS MAY
BE SEVERE PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH...ESPECIALLY DURING THE AFTERNOON...AS THE FRONT MOVES
THROUGH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF 2 INCHES OR MORE OF
RAINFALL AND OR REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY
TELEPHONE.
NYZ032-033-038>043-047>054-082>084-VTZ013>015-021100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
423 AM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK
VALLEY...GREATER CAPITAL DISTRICT...NORTHERN CATSKILLS AND
NORTHERN TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD
FRONT WEDNESDAY INTO EARLY WEDNESDAY EVENING. SOME OF THE
THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL...AS WELL AS
SOME LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS.
THERE IS AN ISOLATED THREAT THAT A FEW OF THE THUNDERSTORMS MAY
BE SEVERE PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH...ESPECIALLY DURING THE AFTERNOON...AS THE FRONT MOVES
THROUGH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 11:13 PM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1213 AM EDT WED JUL 1 2015
NYZ063>065-010515-
EASTERN ULSTER-WESTERN ULSTER-WESTERN DUTCHESS-
1213 AM EDT WED JUL 1 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...
AT 1212 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENVILLE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...NEW PALTZ...ELLENVILLE...HURLEY...OLIVEBRIDGE...
KERHONKSON...STAATSBURG...TILLSON...PORT EWEN...CRAWFORD...ESOPUS...
ROSENDALE...GARDINER...MARBLETOWN...PATAUKUNK...LIBERTYVILLE...
TUTHILLTOWN...OHIOVILLE...GALEVILLE AND SPRINGTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4162 7439 4164 7439 4166 7443 4201 7416
4185 7388 4160 7421 4160 7425 4163 7425
4163 7428 4162 7429 4160 7433 4160 7435
TIME...MOT...LOC 0412Z 217DEG 25KT 4170 7427
KLSpecial weather statement, Jun 30, 11:44 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1244 AM EDT WED JUL 1 2015
NYZ033-038>040-082-010545-
HAMILTON-SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN
HERKIMER-
1244 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MONTGOMERY...
SOUTHEASTERN HERKIMER...SOUTH CENTRAL HAMILTON AND FULTON COUNTIES...
AT 1243 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHFIELD SPRINGS TO NEAR SPRINGFIELD TO
BOWERSTOWN...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...HERKIMER...LITTLE FALLS...CANAJOHARIE...
FORT PLAIN...DOLGEVILLE...ST. JOHNSVILLE...EPHRATAH...STRATFORD...
AMES...JORDANVILLE...CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...
OPPENHEIM...BERKSHIRE...WARREN...PALATINE BRIDGE...NELLISTON AND
BLEECKER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4343 7466 4331 7441 4304 7431 4281 7458
4290 7488 4284 7489 4282 7491 4290 7508
TIME...MOT...LOC 0443Z 216DEG 30KT 4284 7502 4280 7494 4266 7489Special weather statement, Jul 1, 12:58 AM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
158 AM EDT WED JUL 1 2015
NYZ047-048-010645-
WESTERN SCHENECTADY-SCHOHARIE-
158 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHOHARIE AND
SOUTHWESTERN SCHENECTADY COUNTIES...
AT 154 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHMONDVILLE TO NEAR SUMMIT TO NEAR JEFFERSON...
AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COBLESKILL...JEFFERSON...MIDDLEBURGH...SUMMIT...SCHOHARIE...
RICHMONDVILLE...CENTRAL BRIDGE...NORTH BLENHEIM...BREAKABEEN...
CARLISLE...SHARON...SEWARD...WEST RICHMONDVILLE...GALLUPVILLE...EAST
JEFFERSON...HUNTERSLAND...ZEH CORNERS...SCHOHARIE JUNCTION...
BRAMANVILLE AND CARLISLE CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4262 7463 4272 7465 4277 7452 4275 7439
4275 7425 4266 7421 4253 7425 4238 7451
4243 7462 4245 7464 4249 7465 4254 7469
TIME...MOT...LOC 0554Z 238DEG 42KT 4262 7466 4253 7458 4245 7457Special weather statement, Jul 1, 1:20 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
220 AM EDT WED JUL 1 2015
MAZ001-025-NYZ060-061-010700-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN
COLUMBIA-
220 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BERKSHIRE
AND CENTRAL COLUMBIA COUNTIES...
AT 220 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PHILMONT TO NEAR CLAVERACK TO NEAR ANCRAM...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GREAT BARRINGTON...LEE...LENOX...COPAKE...SHEFFIELD...
AUSTERLITZ...ANCRAM...PHILMONT...HOUSATONIC...GHENT...STOCKBRIDGE...
HILLSDALE...NEW MARLBOROUGH...RICHMOND...TAGHKANIC...WEST
STOCKBRIDGE...ALFORD...NEW FORGE AND LENOX HOUSE COUNTRY SHOPS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4200 7369 4215 7370 4229 7366 4250 7327
4233 7322 4208 7323 4206 7343 4206 7352
4201 7355 4199 7363
TIME...MOT...LOC 0620Z 241DEG 22KT 4225 7362 4219 7363 4208 7363Special weather statement, Jul 1, 3:06 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 AM EDT WED JUL 1 2015
NYZ058-059-063>065-010845-
EASTERN GREENE-WESTERN GREENE-EASTERN ULSTER-WESTERN ULSTER-WESTERN
DUTCHESS-
406 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREENE...
ULSTER AND NORTHWESTERN DUTCHESS COUNTIES...
AT 405 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF GRAHAMSVILLE TO NEAR KERHONKSON TO
NEAR WALLKILL...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...NEW PALTZ...SAUGERTIES...RHINEBECK...HUNTER...WALLKILL...
HURLEY...WOODSTOCK...WINDHAM...OLIVEBRIDGE...SAUGERTIES SOUTH...
WOODLAND VALLEY CAMPGROUND...MOUNT TREMPER...HIGH FALLS...KENNETH L
WILSON CAMPGROUND...STAATSBURG...PHOENICIA...PORT EWEN...LANESVILLE
AND NORTH-SOUTH LAKE CAMPGROUND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4160 7425 4163 7425 4162 7430 4176 7433
4183 7449 4188 7445 4191 7454 4232 7426
4219 7393 4211 7392 4208 7393 4208 7391
4188 7388 4159 7420
TIME...MOT...LOC 0805Z 214DEG 38KT 4187 7445 4181 7429 4164 7426Flash Flood, Ulster
- When
- July 1, 3:35 AM EST to 7:30 AM EST
- Where
- Ulster County, 1.66 mi SSW of Ellenville to 1.64 mi N of Spring Glen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.697, -74.411
Thunderstorm heavy rainfall led to flash flooding in Ellenville. Route 209 was closed between Oak Ridge Road and Hang Glider Road as a result of the flooding.
Flash Flood, Ulster
- When
- July 1, 5:30 AM EST to 7:30 AM EST
- Where
- Ulster County, 0.73 mi SW of Kyserike to 0.17 mi SSW of Kyserike
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.812, -74.188
Heavy rainfall led to flash flooding in the town of Rochester along the Kripplebush Creek, a tributary of the Roundout Creek. Kyserike Road was closed between Old Kings Highway and Lucas Turnpike as a result of the flooding.
Thunderstorm Wind, Fulton
- When
- July 1, 1:26 PM EST
- Where
- Fulton County, 0.56 mi S of Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.012, -74.380
Trees and wires were reported down near the intersection of West State Street and Hall Avenue in Johnstown due to thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- July 1, 3:15 PM EST
- Where
- Rensselaer County, 0.67 mi W of North Hoosick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.929, -73.343
Trees and wires were downed on Route 67 in North Hoosick at a result of thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- July 1, 3:17 PM EST
- Where
- Rensselaer County, 2.25 mi NE of Walloomsac
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.940, -73.285
Route 67 in the town of Hoosick was closed due to downed wires as a result of thunderstorm winds.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578742, 578743, 578744, 578747, 578746.